Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 27, 2006, 3:41 PM EDT for Lucas County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 27, 2006, 4:17 PM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lucas County, OH
The radar
The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 271941 SVRCLE OHC095-272030- /O.NEW.KCLE.SV.W.0210.060627T1941Z-060627T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 341 PM EDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCAS COUNTY IN NORTHWEST OHIO * UNTIL 430 PM EDT * AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF HOLLAND...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE TOLEDO...SYLVANIA AND OREGON. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4169 8403 4152 8396 4170 8325 4189 8334 $$
1 follow-up statement
000 WWUS51 KCLE 272017 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 417 PM EDT TUE JUN 27 2006 OHC095-272027- /O.CAN.KCLE.SV.W.0210.000000T0000Z-060627T2030Z/ LUCAS OH- 417 PM EDT TUE JUN 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY IS CANCELLED... THE STORM HAS WEAKENED AND MOVED NORTH OF LUCAS COUNTY. LAT...LON 4169 8403 4152 8396 4170 8325 4189 8334 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:20 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 27, 3:20 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 320 PM EDT TUE JUN 27 2006 .SHORT TERM(TONIGHT-THURSDAY NIGHT)... CONVECTION CURRENTLY DEVELOPING ALONG THE INSTABILITY GRADIENT OVER WRN OH. LIFTED INDEX VALUES OVER INDIANA AND EXTREME NW OH INTO MICHIGAN AROUND -5C WHILE AREAS EAST ARE ONLY AROUND -2C. AREAS IN WRN OH ALSO CLOSEST TO THE UPR VORTICITY LOBE MOVING THRU INDIANA INTO MICHIGAN. AM PLANNING ON GOING WITH 50 PCT POPS FOR TOLEDO TAPERING TO 30/40 PCT WHERE THE INSTABILITY IS LEAST OVER MARION/MORROW COUNTIES. THE RUC ANALYSIS SHOWS AN AXIS OF INSTABILITY FROM CLE TO MFD WHICH MIGHT SUGGEST THAT CONVECTION WILL INCREASE LATE THIS AFTN OVER THE I-71 CORRIDOR AND EAST INTO CAK. THIS ASPECT OF THE FORECAST IS UNCERTAIN GIVEN THAT THIS AREA IS FURTHER AWAY FROM THE UPR ENERGY...BUT THERE IS SOME LOW LVL CONVERGENCE FROM THE LAKE AND ALSO A WK BOUNDARY IN THE MESO ANALYSIS. FOR NOW...HAVE OPTED TO GO WITH 40 PCT POPS FOR THIS AREA THIS EVENING. OVR NW PA...BEST MOISTURE TRANSPORT SEEMS TO BE JUST E OF THE FORECAST AREA...AND THIS IS IN AGREEMENT OF WHERE THE BEST MOISTURE TRANSPORT IS. WL GO WITH CHC POPS IN THIS AREA AS WELL...AND I EXPECT THE HEAVIEST RAIN FROM THE SYNOPTIC MOISTURE TO BE JUST EAST OF THE FORECAST AREA. FORTUNATELY...IT LOOKS LIKE THE STORMS JUST WEST OF THE REGION ARE MOVING SO FLASH FLOODING THREAT DOES NOT LOOK AS LIKELY TODAY AS PREVIOUS DAYS. WITH LOSS OF DAYTIME HEATING...EXPECT THE CONVECTION TO DIMINISH. THE UPPER DISTURBANCE OVER WI WILL DIVE INTO THE BASE OF THE TROUGH TONIGHT INTO WED MRNG. THIS WILL ALLOW THE COLDER 500 MB TEMPS /-14 TO -16C/ TO MOVE OVER THE FORECAST AREA WED. WITH LESS MID CLOUDS AS TODAY EXPECT THE SURFACE HEATING TO ALLOW SURFACE BASED CAPE VALUES TO APPROACH 1000 J/KG. ALTHOUGH THERE WILL NOT BE MUCH LOW LVL FORCING...UPR FORCING FROM THE UPR DISTURBANCE SHOULD BE ENOUGH TO ALLOW FOR CHC POPS IN THE AFTERNOON ACROSS THE ENTIRE REGION. WITH THE COLDEST TEMPS BEING OVR WRN OH...EXPECT THAT AREA TO SEE THE BEST CHANCE FOR PCPN. HOWEVER...WL NOT CUT POPS TOO CLOSE ACROSS THE AREA ON WED AND HAVE OPTED TO GO WITH 40 PCT FOR THE ENTIRE AREA WED. THE UPR COLD POOL AROUND -18C WILL BE OVER THE AREA THU. HOWEVER...AT THE SAME TIME SFC HIGH PRES BUILDS INTO THE AREA. HIGH PRES BUILDS INTO THE REGION OVERNIGHT THU SO ANY CONVECTION SHOULD END OVERNIGHT. TEMPS SHOULD STAY AROUND NORMAL ON WED...BUT LOWER TO SLIGHTLY BELOW NORMAL ON THU WITH THE COLD POOL OVERHEAD. && .LONG TERM (FRIDAY THROUGH TUESDAY)... THE MODELS ARE SUGGESTING W-NW FLOW THRU THE WKND WITH A FRONTAL BOUNDARY NEARBY WHICH WILL BE CAUSE FOR CONCERN ESPECIALLY IF WIDESPREAD CONVECTION CAN OCCUR. AN ECWMF AND MREF BLEND WOULD SUGGEST THAT THE SRN EDGE OF THE WESTERLIES WILL BE OVER THE SRN GREAT LAKES THIS WKND WITH +20C 850MB AIRMASS JUST SOUTH OF THE AREA...AND A BOUNDARY/FRONT STALLING OUT OVER CENTRAL OH. THIS WOULD AT LEAST SUGGEST THE POSSIBILITY OF MCS ACTIVITY MOVING THRU THE REGION WITH HVY RAINFALL AND SVR WX POSSIBLE SAT INTO SUNDAY. SPC DAY 4-8 OUTLOOK HAS SEVERE POTENTIAL OUTLOOK NEARBY. WL THEREFORE KEEP CHC POPS THRU THE WKND...AND NOT GET INTO MUCH TIMING...ALTHOUGH EXPECT THERE WILL BE PERIODS OF DRY WX. THE GFS SUGGESTS A MORE AMPLIFIED TROUGH IN DAYS 6 AND 7 COMPARED TO THE ECWMF. THE ENSEMBLE FCSTS SUGGEST A SIMILAR SCENARIO WHICH MAY ALLOW FOR THE FRONT TO SHIFT FAR ENOUGH SOUTH MON/TUE TO ALLOW FOR DRY NW FLOW ACROSS THE REGION. FOR NOW...HAVE OPTED TO CONTINUE A DRY FCST FOR MONDAY AND CONTINUE DRY FOR THE 4TH OF JULY. HOWEVER...IF THE GFS TRENDS TOWARD A FLATTER ECMWF SOLN...POPS WILL LIKELY NEED TO BE INTRODUCED FOR THIS TIME PERIOD AS WELL. TEMPS WILL LIKELY BE ABOVE NORMAL FOR THE WKND /ESPECIALLY SATURDAY/...THEN NEAR NORMAL FOR MON AND TUE. && .AVIATION(18Z-18Z)... LOT/S OF UNCERTAINITY TODAY WITH FORECAST. WEAK TROF OR COLD FRONT OVER NW OH CONTS TO REMAIN NEARLY STATIONARY. HOWEVER...NEW MODELS CONT TO INDICATE THIS FEATURE MOVING INTO WRN PA BY 00Z. LATEST REGIONAL 88D LOOP SHOWING QUITE A BIT OF TSRA DEVELOPING JUST W OF FORECAST AREA IN AXIS OF NEG 4 LI/S. WITH ONLY WEAK LOW LEVEL FLOW EXPECT THIS ACTIVITY TO ONLY VERY SLOWLY SPREAD E DURING AFT HOURS. FOR NOW WILL MENTION TSRA AT 4 WESTERN TAF SITES WHERE INSTABILITY THE GREATEST. FOR THE MOST PART SITES SHOULD BE VFR...BUT SOME FOG IS POSSIBLE LATE TONIGHT WITH GUID SUGGESTING IFR AT KMFD...KCAK AND KYNG LATE TONIGHT. THIS SEEMS REASONABLE AND WILL BE PUT IN FORECAST. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...MRD LONG TERM...MRD AVIATION...KUBINA
Hazardous weather outlook, Jun 27, 6:47 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 647 AM EDT TUE JUN 27 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 647 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY IN OHIO. THIS IS BECAUSE OF A COLD FRONT THAT WILL MOVE ACROSS THE REGION. WIND AND HAIL WILL BE THE PRIMARY THREATS. SOME THUNDERSTORMS THIS MORNING OVER NORTHWEST PENNSYLVANIA MAY HAVE SOME BRIEF HEAVY RAIN...PONDING OF WATER ON ROADS MAY OCCUR. THIS AFTERNOON SOME OF THE THUNDERSTORMS ACROSS THE FORECAST AREA MAY ALSO HAVE SOME BRIEF HEAVY RAIN BUT AMOUNTS SHOULD REMAIN LOW ENOUGH NOT TO CAUSE A WIDESPREAD FLOODING PROBLEM. HOWEVER THIS SITUATION SHOULD BE MONITORED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE IN THE FORECAST THROUGH SUNDAY. THEY WILL HAVE TO BE MONITORED FOR RAINFALL AMOUNTS. SOME OF THE STORMS MAY BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND EVENING. LEZ142>149-162>169-281100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 647 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE SEVERE WITH WINDS AND WAVES HIGHER NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:50 PM EDT | Special Marine Warning | CLE | 115 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.